Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Eigenvalue estimate on complete noncompact Riemannian manifolds and applications

Authors: Manfredo P. do Carmo and Detang Zhou
Journal: Trans. Amer. Math. Soc. 351 (1999), 1391-1401
MSC (1991): Primary 53C42; Secondary 53A10, 53C20, 35J60
MathSciNet review: 1451597
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain some sharp estimates on the first eigenvalues of complete noncompact Riemannian manifolds under assumptions of volume growth. Using these estimates we study hypersurfaces with constant mean curvature and give some estimates on the mean curvatures.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 53C42, 53A10, 53C20, 35J60

Retrieve articles in all journals with MSC (1991): 53C42, 53A10, 53C20, 35J60

Additional Information

Manfredo P. do Carmo
Affiliation: IMPA, Estrada Dona Castorina, 110-Jardim Botanico 22460-320 Rio de Janeiro, Brazil
Email: manfredo@

Detang Zhou
Affiliation: Department of Mathematics, Shandong University, Jinan, Shandong 250100, China

PII: S 0002-9947(99)02061-9
Keywords: Riemannian manifold, eigenvalue, hypersurface, mean curvature
Received by editor(s): November 15, 1996
Received by editor(s) in revised form: February 28, 1997
Additional Notes: Supported partially by NNSFC and TWAS-IMPA membership
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia